Announcement

Collapse

WELCOME TO OUR NEW HOME!

Hello MSWorld Members,

Welcome to our new home! We hope you love it as much as we do!


we promise.

to offer current and relevant information.

to grow a community built on positive and affirming support.

to showcase member creativity.

to provide safe chat rooms.

to provide well moderated forums.


we believe that what we give as a community comes back to us.

welcome to MSWorld on this journey through a different lens. together. we are msworld.
we are. community.


We appreciate your understanding as we finalize our new home. Our arcade is still currently under construction and won’t be available for a while. Thank you for your patience while we prepare a new and improved arcade for you.

enjoy our new home.

support reimagined.
See more
See less

Tough Decisions

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Tough Decisions

    I am having a very tough time staying on Gilenya. I fear of the impact it has on the heart. I have lost both of my parents in the last 2 and a half years and I know for certain my fathers death was heart related, but my mother's cause of death was unknown. She passed in her sleep and we opted not to have the ME examine her.

    After losing them both, and how low my blood pressure dropped during my initial dose I have this fear I will not wake up. Am I being irrational?

    I plan on requesting to get a full cardiologist work up, as I want to know what is really going on with my heart before it is too late.

    #2
    Not being on a DMD with MS is, IME, a quick way down the chute. Gilenya might not be the right one, but going without one might be a quick trip down exacerbation row. I "missed" a week of Avonex recently and ended up with a case of Optic Neuritis. Something is better than nothing.

    Of course, if your system isn't up to a med in some way, it's the wrong med. I don't think that a wrong med on one side and no med on the other is a good choice, but if that's your choice, I would go with the wrong med.

    IMO, anyway. Situations can be complicated. Find a med with less or no side effects?

    Comment


      #3
      I don't think there is a med without side effects. We just need to know what works best considering our general health and what our "fear" level is in our comfort zone I have been on Tysabri for 10 years (minus 2 months ) and have fired 2 neuros who wanted to pull me off years ago-one power tripping, the other CYA (his)!
      Linda

      Comment


        #4
        Originally posted by headrift View Post
        Not being on a DMD with MS is, IME, a quick way down the chute. Gilenya might not be the right one, but going without one might be a quick trip down exacerbation row. I "missed" a week of Avonex recently and ended up with a case of Optic Neuritis. Something is better than nothing.

        Of course, if your system isn't up to a med in some way, it's the wrong med. I don't think that a wrong med on one side and no med on the other is a good choice, but if that's your choice, I would go with the wrong med.

        IMO, anyway. Situations can be complicated. Find a med with less or no side effects?
        I am thinking that I may have to agree with you.

        I stopped taking Gilyena in April of this year (after having been on it since 8-2011). I never felt 'good' while taking it and the fatigue has gotten worse (if that was possible). Starting last fall I started having horrible headaches (think migraine) and blinding sensitivity to light. I had to have a tooth extracted because I could not get rid of infection. I went thru all my doctors, but nobody could find a cause for any of it. Then in April I had a skin cancer (melanoma) removed.

        After checking Gilenya's website I saw that all of these side effects were listed. So I simply stopped taking it. No I haven't 'fessed up to my neuro yet. But the worse part is that I have had 2 defined relapses since then vs 2 possibles during the 5 years before .

        I was on avonex in the beginning (20 years ago) and did well on it - I even 'felt better' - but I am VERY needle-phobic. The stress was, IMO, worse than MS was at that time. But it seemed to 'hold me over' until I started G (there were a number of years that I took nothing and did well).
        I was hoping that G would do the same, but that doesn't appear to be the case.

        I have an appointment with a new neuro in November - if I last that long - and will see what he has to offer me.

        Lord I HATE taking medicine!

        Comment

        Working...
        X